Skip to content
My WebMD Sign In, Sign Up
pain for ds at allergy shot time
avatar
wannabegoodparents posted:
Any advice for my 9 y/o son who has just reached his maintenance level dose of allergy shots. He has had 3 shots at his maintenance dose level and cries every time we have to go in b/c it burns/hurts so much to get the shot. He was fine/no problem before we reached the painful maintenance dose level. What can I do to decrease the pain. I've given him Tylenol 2 hours prior but it still hurts a lot and he gets so nervous that he tenses up and it hurts more. We are thinking of stopping the shots and just going back to the allergy meds to see if this continues to ward off the allergy attacks (allergic to dustmites, and 2 types of trees).

thanks
Reply
 
avatar
coughy16 responded:
Have you let the allergy nurses know about the problem? Has a different nurse been giving the shots? Does getting the shot hurt or is it a reaction later that's bothering him? The shots really shouldn't be too painful, the needle is very fine. Maybe the nurses could add a little saline or something to thin the serum if that is the problem. If its after the shots that is the problem, you might have him take an antihistimine beforehand & put some ice on the arm immediately after the shot. Where I go, they have small ice packs that they can give you if needed.


Helpful Tips

Eczema CareExpert
Emerging research has shown that skin barrier dysfunction plays a central role in atopic dermatitis. Both the involved skin and even the ... More
Was this Helpful?
24 of 34 found this helpful

Related News

There was an error with this newsfeed

Related Drug Reviews

  • Drug Name User Reviews

Report Problems With Your Medications to the FDA

FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.

For more information, visit the Duke Health Asthma and Allergies Center